MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ELECTRODE

KARL STORZ SE & CO. KG ELECTRODE
Model Number 26775C
Medical Device Problem Codes Melted (1385); Overheating of Device (1437); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Event or Problem Description
It was reported that "the proximal parts are charred, which creates sparks during their use".According to further received information there was a surgical delay of less than 15 minutes, but the procedure was successfully completed and there was no affect on a patient, user or third.
 
Additional Manufacturer Narrative
The affected item was not returned.Therefore, a physical investigation was not possible.A most probable cause was determined based on the available event information and the received photo of the affected item.Based on the error description and the photo sent in by the customer, the most probable cause is a potential user error / fault.It is visible on the photo that the electrode is severely scorched at the distal end, which is due to excessive heat.The most probable reason for this could be that the electrode was operated for too long or with a too high voltage.The instructions for use clearly state, that the instrument is intended for a recurring peak voltage of max.3.0kvp and only suitable for the short-term coagulation.However, as no product was sent in, a more detailed investigation cannot be carried out.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ELECTRODE
Common Device Name
ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18870985
Report Number9610617-2024-00059
Device Sequence Number15400207
Product Code GEI
UDI-Device Identifier04048551072288
UDI-Public4048551072288
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775C
Device Catalogue Number26775C
Device Lot NumberWM02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown